Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/diabetes/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Update on Lantus
    avatar
    jasononsweets posted:
    About a month ago I started taking Lantus Solostar 14 units at night. Previous to that my BS was running around 300 daily... now I wake up to counts of 88 to 95 and my after eating is running 122. I am also taking Glucovance max dose and Onglyza which my doctor said I can stop after it runs out. I know I shouldn't do it but I even eat donuts and still have low numbers. I have had a strange reaction when injecting in my legs and that is extreme itching in my legs and soreness at the site. My doctor told me to just use my stomach. Has anyone else ever had the itching after useing Lantus?
     
    avatar
    laura2gemini2 responded:
    When I used lantus it used to itch and sting if I injected in my legs. It didnt as much when I used my belly. Make sure with this one that it's not cold when you inject it, because for me that made the pain oh so much worse.
     
    avatar
    jasononsweets replied to laura2gemini2's response:
    Oh... so you don't use Lantus any more? What are you on now and did Lantus help you like it did me?
     
    avatar
    laura2gemini2 replied to jasononsweets's response:
    I am using an insulin pump now, so I dont need the lantus. I was on lantus for 5 years before I switched over. I needed the lantus because I'm a type 1 diabetic, so it was a little different situation than what you have. Now my pump handles the background insulin and also the insulin I need for when I eat.
     
    avatar
    jasononsweets replied to laura2gemini2's response:
    The Lantus is not cold.... anyone else have itching when useing the needle and any idea what causes it? Can it be harmful?
     
    avatar
    Anon123567 replied to jasononsweets's response:
    lantus is slightly acidic and can cause a small burning sensation. its normal
     
    avatar
    jasononsweets replied to Anon123567's response:
    Is this a feeling that will always be present? It is very annoying...
     
    avatar
    Anon123567 replied to jasononsweets's response:
    haven't used lantus in years (I am also on a pump now) but as I recall, injecting into the abdomen helped with the stinging (for me) there's more fat there than my thighs and I think that helps.
     
    avatar
    auriga1 responded:
    Have been using Lantus since 2006. Never had an itching problem. I always inject in the abdomen. Did use my thighs for awhile, but hard to find fat, so switched.

    Have you told your doctor? You might be experiencing an allergy, so let him/her know. Insulin should not cause itching unless you developed an allergy.
     
    avatar
    jasononsweets replied to auriga1's response:
    Told my doctor but he just said to use my stomach... the legs have little fat so I might have been injecting into muscle. If it is an allergy that would be bad... what do you use if you can't take insulin?


    Helpful Tips

    A Diabetes Reversal StoryExpert
    Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
    Was this Helpful?
    82 of 154 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.